Alert archive / Indiana / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 28, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 31, 2023, 11:55 PM EDT for 8 counties in Indiana. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2023, 11:55 PM EDT (03:55 UTC)
- Expired
- Apr 1, 2023, 12:45 AM EDT
- In force
- 50 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Decatur County, IN, Hancock County, IN, Henry County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Rush County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 74 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 11:55 PM EDT | TSTM WND DMG | Morristown, IN | THUNDERSTORM WINDS DOWNED GAS STATION OVERHANGING ROOF. TIME ESTIMATED. |
| Mar 31, 11:55 PM EDT | TSTM WND GST 68 | 3 Ese Fairland, IN | ASOS STATION KGEZ SHELBYVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 7:59 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 456 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
278
WUUS53 KIND 010355
SVRIND
INC031-059-065-081-095-097-139-145-010445-
/O.NEW.KIND.SV.W.0028.230401T0355Z-230401T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
1155 PM EDT Fri Mar 31 2023
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Southern Madison County in central Indiana...
Shelby County in central Indiana...
Hancock County in central Indiana...
Rush County in central Indiana...
Northern Decatur County in central Indiana...
Eastern Johnson County in central Indiana...
Henry County in east central Indiana...
Southeastern Marion County in central Indiana...
* Until 1245 AM EDT.
* At 1155 PM EDT, severe thunderstorms were located along a line
extending from near Albany to near Greenfield to 6 miles southeast
of Franklin, moving east at 80 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Severe thunderstorms will be near...
Shelbyville, Geneva, Carthage, Wilkinson and Waldron around 1205
AM EDT.
Adams, Knightstown, St. Paul, Shirley, Kennard, Dunreith,
Greensboro, Moscow, Mays and Manilla around 1210 AM EDT.
Spiceland, Lewisville, Milroy and Sandusky around 1215 AM EDT.
Other locations in the path of these severe thunderstorms include
Straughn, New Salem, Clarksburg and Glenwood.
This includes the following highways...
Interstate 65 between mile markers 80 and 89.
Interstate 69 between mile markers 216 and 230.
Interstate 70 between mile markers 95 and 133.
Interstate 74 between mile markers 100 and 136.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 300 AM EDT for central and
east central Indiana.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3987 8522 3979 8522 3979 8530 3935 8530
3935 8604 3980 8594 4009 8577 4002 8521
3999 8520 3988 8520
TIME...MOT...LOC 0355Z 260DEG 69KT 4032 8532 3976 8587 3944 8597
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
GM2 follow-up statements
316
WWUS53 KIND 010357
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1157 PM EDT Fri Mar 31 2023
INC031-059-065-081-095-097-139-145-010445-
/O.CON.KIND.SV.W.0028.000000T0000Z-230401T0445Z/
Madison IN-Shelby IN-Hancock IN-Rush IN-Decatur IN-Johnson IN-
Henry IN-Marion IN-
1157 PM EDT Fri Mar 31 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR SOUTHERN MADISON...SHELBY...HANCOCK...RUSH...NORTHERN DECATUR...
EASTERN JOHNSON...HENRY AND SOUTHEASTERN MARION COUNTIES...
At 1156 PM EDT, severe thunderstorms were located along a line
extending from near Albany to near Greenfield to near Franklin,
moving east at 80 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Anderson, Shelbyville, Franklin, Greenfield, New Castle, Greensburg,
Rushville, Adams, Cumberland, Edinburgh, Pendleton, Fortville,
Ingalls, Knightstown, New Palestine, Flat Rock, Milford, Geneva,
Morristown and St. Paul.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 300 AM EDT for central and
east central Indiana.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3987 8522 3979 8522 3979 8530 3935 8530
3935 8604 3980 8594 4009 8577 4002 8521
3999 8520 3988 8520
TIME...MOT...LOC 0356Z 260DEG 69KT 4032 8532 3976 8587 3944 8597
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
GM809
WWUS53 KIND 010413
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1213 AM EDT Sat Apr 1 2023
INC081-095-097-010423-
/O.CAN.KIND.SV.W.0028.000000T0000Z-230401T0445Z/
Madison IN-Johnson IN-Marion IN-
1213 AM EDT Sat Apr 1 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MADISON...EASTERN
JOHNSON AND SOUTHEASTERN MARION COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 300 AM EDT for central and
east central Indiana.
LAT...LON 3987 8522 3979 8522 3979 8530 3935 8530
3936 8576 3957 8562 3978 8563 4006 8550
4002 8521 3999 8520 3988 8520
TIME...MOT...LOC 0413Z 270DEG 54KT 4026 8497 3970 8552 3938 8562
$$
INC031-059-065-139-145-010445-
/O.CON.KIND.SV.W.0028.000000T0000Z-230401T0445Z/
Shelby IN-Hancock IN-Rush IN-Decatur IN-Henry IN-
1213 AM EDT Sat Apr 1 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR SOUTHEASTERN SHELBY...EAST CENTRAL HANCOCK...RUSH...NORTHERN
DECATUR AND HENRY COUNTIES...
At 1213 AM EDT, severe thunderstorms were located along a line
extending from near Winchester to 6 miles northwest of Rushville to 7
miles west of Greensburg, moving east at 65 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
New Castle, Greensburg, Rushville, Adams, Knightstown, Geneva, St.
Paul, Carthage, Spiceland, Shirley, Kennard, Sulphur Springs,
Mooreland, Lewisville, Mount Summit, Milroy, Glenwood, Straughn,
Dunreith and Cadiz.
This includes the following highways...
Interstate 70 between mile markers 113 and 133.
Interstate 74 between mile markers 120 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 300 AM EDT for central and
east central Indiana.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3987 8522 3979 8522 3979 8530 3935 8530
3936 8576 3957 8562 3978 8563 4006 8550
4002 8521 3999 8520 3988 8520
TIME...MOT...LOC 0413Z 270DEG 54KT 4026 8497 3970 8552 3938 8562
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
GMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 9:45 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Mar 31, 9:45 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion...UPDATED National Weather Service Indianapolis IN 945 PM EDT Fri Mar 31 2023 .Mesoscale Update... Issued at 945 PM EDT Fri Mar 31 2023 The supercell in Clay County, Illinois should reach Sullivan and Vigo County by 10:30pm. Latest KVWX VWP-derived hodograph shows a very favorable low-level shear environment for supercells and tornadoes. Continued 2-m theta-e advection and large scale ascent from approaching trough may effectively erode current area of inhibition on the Indiana side of the state line. Eventual merging with the surging QLCS is expected, but until then there may be at least a small window spatiotemporally for tornadoes, albeit somewhat low probability given thermodynamic limitations mentioned above, at least into Sullivan County. Additional convection southwest of our area will continue to merge and move northeastward impacting Knox, Daviess, and Martin counties also by approximately 10:30pm. && .Mesoscale Update... Issued at 842 PM EDT Fri Mar 31 2023 Deep closed low is currently located over eastern Nebraska and is moving eastward now. Intense DCVA and associated strong forcing will primarily track over the northern portion of the area into the southern Great Lakes and this should be where a more intense/widespread wind threat should evolve, from the line of convection in northwest Illinois. Further south, trailing more positively tilted vort maxima and still appreciable midlevel height falls will likely still be sufficient for linear evolution with time. Another factor favoring at least a quasi-linear trend is veered low level flow and generally straight hodographs supporting splits and cell mergers which have been observed over western Illinois the last hour or two. 0-3-km shear vector orientation is more parallel to these southernmost segments that will impact much of central Indiana into the evening, somewhat limiting the QLCS mesovortex/tornado threat some. Nevertheless, any embedded mesocyclones or localized surges and resultant line reorientations will need to be watched closely for tornado potential. Even if shear vector orientations aren't optimal, the magnitude of shear is particularly high and can compensate. Latest ACARS from IND shows a trend toward stronger ascent with cool/moist PBL below capping EML deepening as CIN decreases. Near- term model guidance continues to show a fairly narrow corridor of enhance instability and little/no inhibition ahead of the QLCS. In fact, thermodynamic profiles may be quite favorable for deep coupling with stronger momentum aloft, and strong winds (locally significant). Wind damage continues to be the main threat. && .Mesoscale Update... Issued at 646 PM EDT Fri Mar 31 2023 Latest ACARs soundings and the 21Z HRRR 0 hour forecast soundings are both showing that the previously mentioned cap at 850mb is eroding away with only a minor bump noted at 2235Z. Parcels are still not surface based, but this won't stop any ongoing storms that move into the area. Thoughts from earlier this afternoon are still in line with the main timeframe for severe weather being from 9PM to 12AM. Latest radar imagery shows a line that has become to congeal across western Illinois into Missouri with widespread severe weather being reported along the line. With Indiana well within the exit region of the jet and a strong push of southwesterly flow behind the line, there shouldn't be any problem keeping this complex together as it arrives into Indiana. Models are maintaining the thought that the thermodynamic profiles will be favorable by the time of storm arrival. Relevant portions of previous discussions below.... A sounding from Purdue in Lafayette showed at around 545PM the cap that was advertised earlier remains in place with good shear. Instability remains generally locked above the cap. Latest ACARs soundings over IND show a similar profile. Expectations are that this will erode between 6PM and 8PM with the severe threat rapidly ramping up afterwards. Expect additional discussions through the evening. && && .Short Term...(This evening through Saturday) Issued at 301 PM EDT Fri Mar 31 2023 ***SEVERE WEATHER EXPECTED TONIGHT*** - Central Indiana now under a MODERATE RISK for severe weather. - Main Severe Threat tonight will be damaging straight line winds to 70 mph - Showers/Storms Possible late this afternoon - WIND ADVISORY 800 PM - Sat 500 PM Surface analysis this afternoon shows deep low pressure in place over western IA. This was providing a quick southwest flow in place across Indiana and the Ohio Valley. Dew points have crept into the lower 50s. THe initial moisture plume as shown by GOES16 has now shifted farther east of Indiana and the rest of the afternoon should be spent within the warm and somewhat dry sector. Radar mosaics show convection developing upstream in two areas. Severe storms were developing over N MO and IA, and also over Arkansas and MO. The storms over Arkansas and MO will be the storms of concern for Central Indiana tonight. Water vapor imagery shows negatively tilted upper low over NB. This low was providing diffluent flow aloft over the Mississippi Valley where storm development was currently ongoing. Tonight... ACARS soundings this afternoon at IND show an inversion remaining in place within the lower levels. This will keep convective development from progressing over the next 2-3 hours. However as some clearing and drier air arrives from the west, heating may allow this inversion to weaken, allowing a more unstable column aloft to allow convection. Showers developing over southern IL may be the trigger for this, and thus we will need to continue some chc pops through the afternoon and early evening.ight and people should be prepared to activate their severe weather preparedness plan. As the squall line exits overnight, some clearing is expected within the dry slot as forecast soundings show a quickly drying column overnight as cold air advection begins. Thus will trend toward decreasing cloudiness overnight, however strong dynamics will remain present aloft. Furthermore the strong pressure gradient across the area will allow for the continued wind gusts of 30-40 mph. Thus the wind advisory will be in effect at that point. We will expect lows mainly in the lower 40s. Saturday... Models continue to suggest strong dynamics will still be pushing across the Great Lakes on Saturday as an associated upper trough axis is dragged across Central Indiana. Strong winds will persist across the area on Saturday as a LLJ of near 50 knots will remain aloft ahead of the trough axis. Forecast soundings show initially a dry column in the wake of the cold front. However as convective temperatures in the mid 40s are reached, forecast soundings show lower level saturation amid cyclonic flow in place across the region. This is indicative for convective showers. Thus will include chance pops by late morning and afternoon. The wind advisory will remain in place, as the ongoing strong pressure gradient will remain in place, but will gradually diminish by late afternoon as the low departs northeast and the gradient weakens. Expect only minimal temperature rises to highs in the middle 40s as cold air advection, and showers will remain in play for the afternoon. && .Long Term...(Saturday night through Friday) Issued at 305 PM EDT Fri Mar 31 2023 * Temperatures well above normal at times, particularly Monday- Wednesday * Showers and thunderstorms at times early to mid week, with severe weather possible Tuesday afternoon - Tuesday night. The long term period will begin with fast quasi-zonal flow across the country, with temperatures fairly close to seasonal normals late in the weekend. At the surface, high pressure traversing the region Saturday night into Sunday evening will keep the area dry during this period with ample sunshine Sunday. As early as late Sunday night, shower chances will be required as low amplitude disturbances move through the aforementioned fast flow aloft, along with modest moisture return ahead of a low level baroclinic zone. This frontal zone will persist somewhere in the region as the upper level flow amplifies early in the week, and broad southerly/southwesterly flow and attendant increasing warmth and moisture return through the low to mid levels of the troposphere will allow for continued chances for showers and thunderstorms, with PoPs increasing significantly Monday night into Tuesday. Tuesday into Tuesday night, an extremely strong low pressure system is likely to develop over the central High Plains into the upper Midwest in response to the aforementioned amplifying flow aloft. Strong dynamics and good moisture return as the Gulf remains wide open appear likely to produce a regional severe weather event in the region well outlined by SPC in the day 4-8 outlook - with the highest threat at this time looking to be to our west over the lower Missouri Valley and mid Mississippi Valley Tuesday afternoon. Late Tuesday into Tuesday night, a severe weather threat is definitely in the cards across central Indiana. Ample instability and extremely strong low and deep layer shear values again appear likely across a broad area in the open warm sector of the low. Pattern recognition suggests this would most likely take the form for central Indiana of one or more line segments with all hazards on the table, but cannot completely rule out any convective mode, depending on degree and timing of destabilization in the warm sector and other mesoscale details that are too far out in time to resolve at this point. Precip/storm threat should come to an end at least briefly Thursday into Thursday evening as the cold front associated with the strong low sweeps across the area. Shower chances may return very late in the period, but are far more uncertain owing to growing model differences. && .Aviation...(00Z TAF Issuance) Issued at 646 PM EDT Fri Mar 31 2023 Impacts: -Southerly wind gusts to 40kts through the TAF period, brief westerly gusts in excess of 50kts during line of storms. -MVFR cigs to briefly IFR cigs this evening -Line of storms expected from 02Z to 05Z, IFR vsbys during rain. -LLWS through the TAF period. Discussion: A line of storms is expected to impact the terminals between 02Z and 05Z with the potential for wind gusts in excess of 50kts. Gradient winds outside of storms will gust to around 40kts at times, especially after 05Z. Vsbys will remain VFR outside of the heavier rain. Cigs will remain MVFR through 05Z with low VFR conditions afterwards. LLWS will be a concern with a very strong LLJ even with surface gusts to 40kts. Winds will then gradually become more westerly and eventually northwesterly tomorrow afternoon. && .IND WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM EDT Saturday for INZ021-028>031-035>049- 051>057-060>065-067>072. && Mesoscale...BRB Short Term...Puma Long Term...Nield Aviation...White
Hazardous weather outlook, Mar 31, 3:19 PM EDT, 8 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 319 PM EDT Fri Mar 31 2023 INZ021-028>031-035>049-051>057-060>065-067>072-011930- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 319 PM EDT Fri Mar 31 2023 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Isolated to scattered thunderstorms are possible through the afternoon. A few severe storms will be possible during the afternoon hours. A line of severe thunderstorms is expected to move through central Indiana this evening between the hours of 9 PM and midnight. Damaging winds to 75 mph and the threat of a few brief tornadoes will accompany this line of storms. Strong winds gusts up to 50 mph are possible this evening even outside of thunderstorms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong wind gusts up to 50 mph are likely on Saturday. There is a chance of thunderstorms Monday afternoon through Tuesday night. Severe storms are possible during this period, primarily Tuesday afternoon and Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected late this afternoon into tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Mar 31, 11:18 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1118 PM EDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 8 WNW BATTLE GROUND 40.54N 86.98W
03/31/2023 TIPPECANOE IN EMERGENCY MNGR
THUNDERSTORM WINDS FLATTENED 2 STRUCTURES TO
BASEMENT. SEVERAL OTHER STRUCTURES WITH
ROOFS BLOWN OFF NEAR JUNCTION OF BENTON
TIPPECANOE AND WHITE COUNTIES. 1 INCH HAIL
ALSO REPORTED NEAR US HIGHWAY 231. TIME
ESTIMATED BY RADAR.
&&
AGMLocal storm report, Mar 31, 11:25 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1125 PM EDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND GST GOSPORT 39.35N 86.67W
03/31/2023 M83 MPH OWEN IN TRAINED SPOTTER
SEVERE WINDS LASTED 8 MINUTES 1110PM TO
1118PM. 3 TREES DOWN. DIME HAIL.
&&
AGMLocal storm report, Mar 31, 11:37 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1137 PM EDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 PM TSTM WND DMG 3 ENE PARAGON 39.41N 86.50W
03/31/2023 MORGAN IN AMATEUR RADIO
WINDS DOWNED MULTIPLE TREES WITH
CONSIDERABLE HOME DAMAGE BETWEEN
MARTINSVILLE AND PARAGON. ALSO ESTIMATED 60
MPH WINDS IN PARAGON.
&&
AGMLocal storm report, Mar 31, 11:39 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1139 PM EDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM TSTM WND GST INDIANAPOLIS INT'L AIRP 39.72N 86.29W
03/31/2023 E67 MPH MARION IN ASOS
&&
NIELDLocal storm report, Mar 31, 11:40 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1140 PM EDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND GST 3 E AVON 39.76N 86.34W
03/31/2023 E65 MPH HENDRICKS IN TRAINED SPOTTER
&&
NIELDLocal storm report, Mar 31, 11:42 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1142 PM EDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM TSTM WND GST 1 SSE EAGLE CREEK RESER 39.83N 86.30W
03/31/2023 M59 MPH MARION IN ASOS
ASOS STATION KEYE INDIANAPOLIS (EAGLE
CREEK).
&&
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 9:12 PM EDT | Severe Thunderstorm Warning | IND | Warren | 33 min |
| Mar 31, 9:38 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 52 min |
| Mar 31, 9:58 PM EDT | Special Weather Statement | IND | Sullivan | 32 min |
| Mar 31, 10:00 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion, Warren | 45 min |
| Mar 31, 10:08 PM EDT | Tornado Warning | IND | Clay, Greene, Sullivan | 52 min |
| Mar 31, 10:19 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Tippecanoe | 26 min |
| Mar 31, 10:27 PM EDT | Severe Thunderstorm Warning | IND | Clay, Montgomery, Parke, Putnam, Vermillion, Vigo | 33 min |
| Mar 31, 10:37 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Knox, Owen, Sullivan, Vigo | 23 min |
| Mar 31, 10:37 PM EDT | Tornado Warning | IND | Clay, Greene, Owen, Sullivan | 38 min |
| Mar 31, 10:40 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Howard, Montgomery, Tippecanoe and 1 more | 35 min |
| Mar 31, 10:42 PM EDT | Tornado Warning | IND | Boone, Clinton, Hamilton, Howard, Montgomery, Tipton | 33 min |
| Mar 31, 10:55 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clay, Hendricks, Montgomery, Morgan, Owen and 3 more | 50 min |
| Mar 31, 10:56 PM EDT | Tornado Warning | IND | Carroll, Clinton, Howard | 19 min |
| Mar 31, 10:57 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Monroe, Morgan, Owen, Sullivan and 1 more | 33 min |
| Mar 31, 11:00 PM EDT | Tornado Warning | IND | Brown, Monroe, Morgan, Owen | 30 min |
| Mar 31, 11:11 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Delaware, Hamilton, Howard, Madison and 1 more | 34 min |
| Mar 31, 11:12 PM EDT | Tornado Warning | IND | Clinton, Howard, Tipton | 33 min |
| Mar 31, 11:16 PM EDT | Tornado Warning | IND | Johnson, Morgan, Shelby | 44 min |
| Mar 31, 11:22 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Monroe, Morgan, Owen and 1 more | 23 min |
| Mar 31, 11:24 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Hendricks, Johnson, Madison and 4 more | 36 min |
| Mar 31, 11:42 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison, Randolph | 48 min |
| Mar 31, 11:42 PM EDT | Severe Thunderstorm Warning | IND | Brown, Decatur, Hancock, Henry, Johnson, Marion and 2 more | 33 min |
| Apr 1, 12:08 AM EDT | Tornado Warning | IND | Rush | 9 min |
| Apr 1, 2:44 AM EDT | Wind Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 15 hr |
| Apr 1, 10:36 AM EDT | High Wind Warning | IND | Bartholomew, Boone, Brown, Clay, Clinton, Daviess and 28 more | 5 hr |
| Apr 1, 11:05 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 72 hr |
| Apr 1, 11:05 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 4 days |
Nearby
Severe Thunderstorm Warnings in Indiana, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.